username5018144
Badges: 2
Rep:
?
#1
Report Thread starter 1 year ago
#1
Hi if I have a patient and their clearance of nifedipine drops massively, what could be the possible cause? They have no differences in renal/hepatic function. Everything is normal except their plasma/oral/hepatic clearance has dropped from say 50 to 0.3. Could it possibly be the difference between formulation i.e. immediate release vs. sustained release? (Pharmacy)
0
reply
Mr Optimist
Badges: 16
Rep:
?
#2
Report 1 year ago
#2
If the patient truly has stable renal and hepatic function, it is highly unlikely a change in formulation would led to such a massive drop. Look into other causes, for example, is the patient even taking the medicine? Drug-drug interactions e.g leading to enzyme inhibitions etc. Also, be careful when looking into liver function as they can be misleading. Initially during reduced liver function due to injury etc enzyme count may be high but later on, due to diminished hepatic enzyme production the count may be low thus leading to the assumption liver function is normal. Look for other indicators such as INR etc.
0
reply
thegodofgod
Badges: 19
Rep:
?
#3
Report 1 year ago
#3
(Original post by username5018144)
Hi if I have a patient and their clearance of nifedipine drops massively, what could be the possible cause? They have no differences in renal/hepatic function. Everything is normal except their plasma/oral/hepatic clearance has dropped from say 50 to 0.3. Could it possibly be the difference between formulation i.e. immediate release vs. sustained release? (Pharmacy)
Renal function won't affect nifedipine clearance - it is metabolised in the liver to inactive metabolites, which are then subsequently renally cleared. Despite significant hepatic metabolism, even with significant hepatic impairment you would not see such a large decrease in its clearance. If you have both normal renal and hepatic function, I think the most likely answer is that nifedipine's metabolism has been inhibited by a strong CYP3A4 inhibitor, e.g. clarithromycin or fluconazole.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Do you think receiving Teacher Assessed Grades will impact your future?

I'm worried it will negatively impact me getting into university/college (184)
43.6%
I'm worried that I’m not academically prepared for the next stage in my educational journey (49)
11.61%
I'm worried it will impact my future career (33)
7.82%
I'm worried that my grades will be seen as ‘lesser’ because I didn’t take exams (89)
21.09%
I don’t think that receiving these grades will impact my future (42)
9.95%
I think that receiving these grades will affect me in another way (let us know in the discussion!) (25)
5.92%

Watched Threads

View All
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise